Missouri, 2006

Flash Flood in Missouri, July 11, 2006

July 11, 2006 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 11, 1:00 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT TUE JUL 11 2006

.DISCUSSION...

BIG CHALLENGE THIS PACKAGE CONTINUES TO BE PRECIPITATION FORECAST
THROUGH MUCH OF THE WEEK. LATEST SURFACE ANALYSIS SHOWS WARM FRONT
FORMED WELL NORTH OF THE AREA. A LOW WAS DEPICTED OVER IA WITH THE
AFOREMENTIONED FRONT WITH EXTENDED EASTWARD THROUGH EXTREME NORTHERN
IL...IN AND OH. A COLD FRONT WAS ALSO ARCING SOUTHWESTWARD FROM THE
LOW TO NEAR OK AND TX PANHANDLE. THIS PLACES THE PAH FA IN A WARM
SECTOR WITH PLENTIFUL MOISTURE AND AMPLE INSTABILITY WITH LAPS
SHOWING CAPE RANGING FROM 400 J/KG IN SOUTHERN IL TO 2000 J/KG
JACKSON PURCHASE AREA. LATEST RADAR LOOPS SUPPORTS THIS AS TSRAS
DEVELOPING OVER THE AFOREMENTIONED AREA ATTM. VISIBLE SAT LOOP
INDICATED SEVERAL MCV OVER AR EARLY THIS AM THAT ARE CURRENTLY
SPINNING UP SOME STORMS OVER THE JACKSON PURCHASE AREA. CURRENT
VISIBLE SAT LOOP SHOWS SEVERAL MORE MCVS LIFTING OUT OF OK INTO SW
MO. CURRENT SPC MD FOR DETAILS ON THAT AREA.

NOW CURRENT MODELS CONTINUE TO SHOW ROUND AFTER ROUND OF PRECIP ONLY
TIMING...AMOUNTS...AND PLACEMENT STILL REMAIN THE COMMON
DISAGREEMENT AMONG THE SUITE OF MODELS AVAILABLE. HOWEVER THE BEST
CHANCE APPEARS TO BE TNGT THROUGH WED. ESPECIALLY WED AS A
RELATIVELY SHARP UPPER LEVEL SHORT WAVE APPROACHES TONIGHT AND MOVES
THROUGH DURING THE DAY WED. CHANCES WILL CONTINUE AFTER THE SHORT
WAVE ALBEIT LESS OF A CHANCE AS WE PROGRESS TOWARD SATURDAY. I DID
INTRODUCE ISLD SATURDAY. ITS HARD TO RULE A CHANCE OUT WITH AMPLE
MOISTURE AND DAILY HEATING. OTHERWISE KEPT CHANCES OUT FROM SUNDAY
ON.

AS FOR TEMPS AGREE WELL WITH PREVIOUS FCSTR IN COOLING TEMPS IN THE
SHORT TERM DUE TO CLOUD COVER AND PRECIP. HOWEVER KEPT TEMPS AND DEW
POINTS JUST BELOW HEAT ADVISORY AS PER COORD WITH SURROUNDING FOS.
HOWEVER WILL MONITOR CLOSELY FOR POSSIBLE ISSUANCE AS WE APPROACH
FRIDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

KH
Hazardous weather outlook, Jul 11, 3:30 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT TUE JUL 11 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING OVER MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST
INDIANA AND AREAS OF KENTUCKY ALONG THE OHIO RIVER. THE MAIN HAZARDS
EXPECTED WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND
HAIL.

IN ADDITION...VERY HEAVY RAINS WILL BE POSSIBLE WITH ANY
STORMS THAT DO DEVELOP. LOCALIZED FLOODING WILL POSSIBLE WHERE
MULTIPLE THUNDERSTORMS TRAVEL OVER THE SAME LOCATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ACROSS THE ENTIRE QUAD STATE REGION THROUGH FRIDAY. HOWEVER...
ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS
TIME.

FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM
90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT
INDICES OF 100 TO 105 DEGREES ARE EXPECTED...ESPECIALLY DURING THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING...MAINLY
ALONG AND NORTHWEST OF THE OHIO RIVER. IN ADDITION...SPOTTERS
SHOULD FORWARD ANY REPORTS OF FLOODING OR VERY HEAVY RAIN TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jul 11, 2:50 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            EVANSVILLE              37.98N 87.54W
07/11/2006                   VANDERBURGH        IN   EMERGENCY MNGR

            HEAVY RAINS REPORTED WITH STORMS, ONE AVERAGE OF ONE INCH
            PER HOUR. ONE FOOT OF STANDING WATER REPORTED ALONG
            DIAMOND STREET AND 1.5 FEET OF STANDING WATER ALONG
            PORTIONS OF MAIN STREET. POWER OUTAGES REPORTED ON WEST
            SIDE OF COMMUNITY.

&&

SMITTY
Local storm report, Jul 11, 3:02 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       SCHELLER                38.19N 89.10W
07/11/2006  M3.70 INCH       JEFFERSON          IL   TRAINED SPOTTER

            HEAVY RAIN REPORTED THROUGHOUT COMMUNITY SINCE 9 AM THIS
            MORNING.

&&

SMITTY

The radar

The Paducah radar (KPAH), 71 km away, was scanning. The volume nearest the first event began at 22:34 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Scott

When
July 11, 4:35 PM CST to 7:00 PM CST
Where
Scott County, Countywide
Reported by
NEWSPAPER
Coordinates
37.053, -89.568 (the zone’s center; the record gives no point)

Thunderstorms with very heavy rainfall caused flash flooding of some roads. Five roadways were closed due to flooding, including U.S. Highway 61. The other roads were mostly secondary roads.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522530.